Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 27, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 23, 2017, 2:43 PM CDT. It took effect at Apr 23, 2017, 7:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2017, 2:43 PM CDT (19:43 UTC)
- In effect from
- Apr 23, 2017, 7:00 PM CDT
- Expired
- Apr 24, 2017, 5:52 AM CDT
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
296 WHUS74 KMOB 231943 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 243 PM CDT SUN APR 23 2017 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA FROM 7 PM CDT CONTINUING THROUGH 7 AM CDT MONDAY MORNING... .A MODERATE TO STRONG NORTHWESTERLY WIND FLOW IS EXPECTED TONIGHT AND EARLY MONDAY MORNING AS A STRONG SURFACE RIDGE OF HIGH PRESSURE BUILDS SOUTH TOWARDS THE NORTH CENTRAL GULF. GMZ631-632-650-655-670-675-240700- /O.NEW.KMOB.SC.Y.0027.170424T0000Z-170424T1200Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 243 PM CDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY. * WINDS...INCREASING TO 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...BUILDING TO 5 TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
658 WHUS74 KMOB 240355 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1055 PM CDT SUN APR 23 2017 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA FROM THROUGH 7 AM CDT MONDAY MORNING... .A MODERATE TO STRONG NORTHWESTERLY WIND FLOW IS LIKELY TO CONTINUE TONIGHT AND EARLY MONDAY MORNING WITH A RIDGE OF SURFACE HIGH PRESSURE POSITIONED FROM ARKANSAS TO THE WESTERN GULF. GMZ631-632-650-655-670-675-241200- /O.CON.KMOB.SC.Y.0027.000000T0000Z-170424T1200Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1055 PM CDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...NORTHWEST 18 TO 23 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET NEAR SHORE AND 5 TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
698 WHUS74 KMOB 241052 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 552 AM CDT MON APR 24 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ631-632-650-655-670-675-241200- /O.CAN.KMOB.SC.Y.0027.000000T0000Z-170424T1200Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 552 AM CDT MON APR 24 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 1:20 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 23, 1:20 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 120 PM CDT Sun Apr 23 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Mostly MVFR cigs through about 24.15z followed by mostly VFR conditions through 24.18z. Winds will be mostly northwest at 12 to 18 knots with slightly higher gusts through this evening diminishing to 8 to 12 knots through 24.18z. 32/ee && .PREV DISCUSSION... /issued 616 AM CDT Sun Apr 23 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Low clouds and patchy light rain will continue around area terminals through mid morning before conditions begin improving by late morning and through the afternoon. VFR conditions develop by afternoon and continue through the remainder of the period. /13 PREV DISCUSSION... /issued 431 AM CDT Sun Apr 23 2017/ NEAR TERM /Now Through Sunday night/...Morning water vapor imagery indicates a strongly positive tilt trough across central portions of the country. Ahead of the trough, a cold front continues to move eastward across the central Gulf Coast this morning. Showers and thunderstorms along a pre-frontal trough continue across the eastern sections of the area with more isolated to scattered convection along the front. Scattered showers and a few storms will linger through this morning until the upper trough passes by early this afternoon. Rain will end from west to east this afternoon with clearing skies through the afternoon. Highs today will range from the upper 60s and low 70s inland to low and mid 70s along the coast. Lows tonight will fall into the upper 40s and low 50s inland to mid and upper 50s along the coast. /13 SHORT TERM /Monday Through Tuesday night/...The upper low currently over the forecast area moves off and with more shortwave energy moving over and east of the US Rockies, an upper ridge builds over the eastern Southern Plains. This ridge then moves east over the Lower Mississippi River and Southeast. This will push a pool of cooler air that moves over the forecast area today into tonight quickly east as it moves a surface ridge over and east of the Mississippi river. For the forecast, with the upper ridge moving quickly over and east of the forecast area, increasing subsidence from the ridge will bring a quick return of temps above seasonal. Highs Monday in the mid 70s northeast to upper 70s west expected, with lows ranging from around 50 well inland to around 60 along the coast Monday night. Highs Tuesday in the low to mid 80s return, with lows Tuesday night ranging from the low 50s to low 60s along the coast. /16 LONG TERM /Wednesday Through Saturday/...In the extended, a deep upper trough sets up over the Rockies as more shortwave energy moves over the West behind the first Rockies energy. Wednesday into Friday, this first round of energy pushes a weak front across the area Thursday. There is a bit of concern with this first round. It's passage is during the day, with enough instability for strong to severe storms. Low level wind shear is high for a few spinners. Upper support remains north of the forecast area, helping to lower the severe risk. At this point, it does not look like an organized severe event, but do feel an eye should be kept on this for now. For the rest of the forecast, temps above seasonal expected with the upper ridge building and settling off the East Coast, but close enough for the forecast area to see continued subsidence. Highs Wednesday and Thursday in the mid 80s, plus or minus, expected, with lows Wednesday night ranging from low 60s well inland to around 70 along the coast. Thursday night through Saturday, the shortwave energy over the West meanders around, organizing into a closed upper low through Friday, then begins to move east. As this system organizes, and upper ridge builds over the East. With the building upper high to the east of the forecast area, temps rise to well above seasonal levels. Highs in the mid to upper 80s expected Friday and Saturday, with overnight lows in the 60s Thursday and Friday nights. Pieces of shortwave energy ejecting from the western system pass near the forecast area , bringing a chance of rain to areas northwest of I65 into the weekend. /16 MARINE...A moderate to occasionally strong offshore flow will develop today in the wake of a cold front and continues through Monday morning. Winds and seas subside Tuesday and gradually become more onshore through midweek. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 23, 4:10 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 410 AM CDT Sun Apr 23 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-240915- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 410 AM CDT Sun Apr 23 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms can be expected on Thursday. However, the probability of hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Saturday. GMZ630>635-650-655-670-675-240915- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 410 AM CDT Sun Apr 23 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Moderate to strong winds may create hazardous conditions for small craft late tonight into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:45 PM CDT | Special Weather Statement | MOB | Washington | 45 min |
| Apr 22, 8:50 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 40 min |
| Apr 22, 11:37 PM CDT | Special Marine Warning | MOB | 38 min | |
| Apr 23, 12:10 AM CDT | Special Marine Warning | MOB | 95 min | |
| Apr 22, 7:46 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| Apr 22, 8:32 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 43 min |
| Apr 22, 9:05 PM CDT | Special Weather Statement | MOB | Perry | 40 min |
| Apr 22, 10:02 PM CDT | Special Weather Statement | MOB | George, Stone | 58 min |
| Apr 22, 10:05 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Stone | 40 min |
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.